MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 41134E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 20109509, d.4.Medical device expiration date: 13-oct-2023, h.4.Device manufacture date: 12-oct-2020.D.4.Medical device lot #: 22089339, d.4.Medical device expiration date: 16-aug-2025.H.4.Device manufacture date: 15-aug-2022.D.4.Medical device lot #: 22069069, d.4.Medical device expiration date: 03-jun-2025, h.4.Device manufacture date: 02-jun-2022.D.4.Medical device lot #: 22069195 d.4.Medical device expiration date: 10-jun-2025 h.4.Device manufacture date: 08-jun-2022 d.4.Medical device lot #: 22089388 d.4.Medical device expiration date: 10-jun-2025 h.4.Device manufacture date: 08-jun-2022 d.4.Medical device lot #: unknown d.4.Medical device expiration date: unknown h.4.Device manufacture date: unknown d.4.Medical device lot #: 22039029 d.4.Medical device expiration date: 02-mar-2025 h.4.Device manufacture date: 02-mar-2022 d.4.Medical device lot #: 20099511 d.4.Medical device expiration date: 02-sep-2023 h.4.Device manufacture date: 02-sep-2020 d.4.Medical device lot #: 21129105 d.4.Medical device expiration date: 02-sep-2023 h.4.Device manufacture date: 01-dec-2021 h.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity sets' tubing was discolored to brown.This occurred with 6 sets in lot 20109509, 4 in lot 22089339, 2 in lot 22069069, 3 in lot 22069195, 2 in lot 22089388, and 1 each in lots 22039029, 20099511, 21129105, and an unspecified lot.The following information was provided by the initial reporter: "tubing has turned a brown colour.".
 
Additional Manufacturer Narrative
H6: investigation summary one picture was submitted for quality investigation.The customer complaint of cosmetic issue - discolored was verified by evaluation of the photos submitted.The photo submitted by the customer shows that the drip chambers have different levels of a darker tint.A device history record review for model 41134e lot numbers 20109509, 22089339, 22069069, 22069195, 22089388, 22039029, 20099511, 21129105 and 22079502 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso international standards for the sterilization of health care products.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ gravity sets' tubing was discolored to brown.This occurred with 6 sets in lot 20109509, 4 in lot 22089339, 2 in lot 22069069, 3 in lot 22069195, 2 in lot 22089388, and 1 each in lots 22039029, 20099511, 21129105, and an unspecified lot.The following information was provided by the initial reporter: "tubing has turned a brown colour".

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17060571
Report Number9616066-2023-01086
Device Sequence Number14735029
Product Code FPA
UDI-Device Identifier10885403235283
UDI-Public10885403235283
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number41134E
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown